Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Pressure to taper! Would appreciate some reassurance


[yo...]

Recommended Posts

Hi there

 

I was put on 4mg diazapam for sleep back in November 2019 after an emotional time.

Managed to taper to 3mg by January and 2mg by March with pretty much no symptoms. Thought I was doing ok so halved the dose to 1mg

Lock down in the UK triggered some things (having counselling for complex trauma) so really struggled with the withdrawal this time. Anxiety and insomnia and the usual flu like headache symptoms. After 3 weeks and debilitating anxiety attacks I was advised to take on alternate days 2mg and 1.5mg. I did this for a week but felt terrible and read on here that it is important to take the same amount everyday. I knew I desperately needed to stabilise on a dosage that I could cope with, so I Decided to up back to 1.5mg (1.3mg on my jewellery scales as the actual 2mg tablet doesnt weigh  that on the scales) and have stayed at that for the past 6 weeks while I stabilised physically and emotionally. Initially I felt really bd and there have been good and bad days but currently I cant seem to get rid of the constant headache and sinus pain and a feeling of extreme fatigue and tiredness. I thought it was just due to being in fight and flight and chronic anxiety and insomnia for so many weeks but I do think it may also be linked to the withdrawal. Anyone else experience really painful headache and sinus pressure and my sinuses are very dry. Today I feel like I have the hangover from hell and am I right in saying this happens even during the stable period? I have noticed people have mentioned waves??? Is this when symptoms reappear for a while. I have only just started to sleep better and am practising lots of grounding techniques. I am really scared to taper again but I dont want to be living with these symptoms forever. What is the usual time between tapers? I know it is individual but I feel pressure to taper as I am worried I am becoming more dependent as the weeks go by. Am I right in saying that? I would really appreciate any advice regarding this. I am trying to tell myself it is just the brain healing and slowly starting to adjust but the fear is huge. Thank you so much

Link to comment
Share on other sites

yogiyoga

 

Amazing job in getting down to where you are in your taper!  These unusual stressful times with the lockdowns have only amplified what we are going through.  Certainly doesn’t make it easier. You were right to take an even dose every day. Those ups and downs can be very hard on our brain and CNS. Makes it hard to reach homeostasis.

 

That is good that your sleep has improved. Sleep is so healing. And you are doing a lot of the right things with you grounding.

 

I too have experienced the headache, head and sinus pressure. Pretty common WD symptom. As I have gotten down in dose and slowed my taper I don’t experience it as much. You are down to 1.5 mg from 4mg. You are taking much less than when you started.

Starting reduction after a hold is always scary for me too. I understand being worried about becoming more dependent but maybe now is time to focus on taking things slow and easy. Maybe make the next cut very small.  Cutting at these small doses can be difficult. Many at this low have down DLMT.  I am using a compound liquid and taking very small daily reductions. I find this much easier and less stress on my CNS and brain.

 

Hang in there you have done great so far.

 

JuJuBi

 

Link to comment
Share on other sites

Thank you so much for your response and encouragement, it really is a comfort. My doctor hasn’t offered me liquid so I am cutting up my tablet. I was thinking of a very small reduction 1.3mg to 1.15mgs next time. I just feel worried about doing another taper when I am still experiencing such horrid headaches on and off. But great to hear I am not going crazy and these are genuine symptoms. They make life tough for sure. I could lie and close my eyes all day. Fingers crossed it passes soon. Some days are good and some not so good. Can I ask? Did you continue to taper even though you had symptoms? It is difficult to know if to wait until they pass but some linger and never really go away fully,.

 

Thanks again

 

X

Link to comment
Share on other sites

yogi, headaches (and feeling that my head was stuffed with styrofoam and old newspapers -- a nasty "hangover-ish feeling) were my most debilitating s/x. The good news is that they passed. The bad news is that they stayed with me until I finally finished my taper. I never had windows and waves -- I just felt constantly rotten. But my headaches DID pass. So, no, I don't believe you will have these s/x forever. I gobbled a lot of Tylenol in an effort to help, but nothing did. As frustrating as this may be to hear: imo only time will help us. Physiologically, I guess it means that some of us will have miserable headaches until the last iota of valium is cleared from our systems. Sigh.

 

You're doing well, yogi. As corny as it sounds, hang in there.

 

Oh, in answer to your question, a DLMT is a daily liquid micro taper. It's the method I used to sneak my dose down to zero so I could slither off. 

 

Best to you,

 

:smitten:

 

Katz

Link to comment
Share on other sites

Thank you I appreciate your honesty and I agree I think there will always be symptoms until it all ends. Thanks for the info re liquid tapering. I think in the the UK they dont seem to give it to regular patients weaning off a small dose. I will check it out though.

Thanks again

X

Link to comment
Share on other sites

.  Used to take at least 2.5 per day sometimes up to 4.5 for severe panic, but I overcame the panic beautifully with the help of a self help group.    I have always maintained that if you don’t do something else to learn to handle thee symptoms, when you taper off the medication the original problem will still be there.  If you have anxiety or panic, I would recommend the free weekly online meetings of RecoveryInternational.org

 

They will teach you coping phrases and other things to help you manage the panic and anxiety.  No one will see you during the meeting. You will see the leader and the information being presented.  You can be totallly anonymous.  I suggest trying it for several months to see if you feel this will work for you but it is all based on CBT which is the ONLY recognized and tested treatment for panic and anxiety.  I do hope you will give it a try.

Link to comment
Share on other sites

×
×
  • Create New...